Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 342, NWS Springfield, MO

September 28, 2019Benton County, Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Sep 28, 2019, 10:04 PM CDT for Benton County, Camden County, Morgan County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2019, 10:04 PM CDT (03:04 UTC)
Expired
Sep 28, 2019, 10:23 PM CDT
In force
19 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MO, Camden County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS53 KSGF 290304
SVRSGF
MOC015-029-141-290345-
/O.NEW.KSGF.SV.W.0342.190929T0304Z-190929T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1004 PM CDT Sat Sep 28 2019

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southeastern Benton County in central Missouri...
  Northwestern Camden County in central Missouri...
  Southwestern Morgan County in central Missouri...

* Until 1045 PM CDT.

* At 1004 PM CDT, severe thunderstorms were located along a line
  extending from near Stover to 12 miles northwest of Laurie to 12
  miles northwest of Macks Creek, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lake of The Ozarks...             Stover...
  Climax Springs...                 Crockerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3858 9298 3828 9287 3809 9296 3807 9311
      3814 9309 3825 9309 3837 9308 3846 9311
TIME...MOT...LOC 0304Z 212DEG 37KT 3849 9304 3831 9301 3813 9309 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Albano
1 follow-up statement
935 
WWUS53 KSGF 290323
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1023 PM CDT Sat Sep 28 2019

MOC015-029-141-290333-
/O.CAN.KSGF.SV.W.0342.000000T0000Z-190929T0345Z/
Benton MO-Camden MO-Morgan MO-
1023 PM CDT Sat Sep 28 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON...
NORTHWESTERN CAMDEN AND SOUTHWESTERN MORGAN COUNTIES IS CANCELLED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.

LAT...LON 3858 9298 3828 9287 3809 9296 3807 9311
      3814 9309 3825 9309 3837 9308 3846 9311
TIME...MOT...LOC 0320Z 212DEG 37KT 3863 9293 3845 9290 3827 9298 

$$

Albano

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 6:07 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Sep 28, 6:07 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
607 PM CDT Sat Sep 28 2019

...00Z Aviation Update...

.SHORT TERM...(This afternoon through Tonight)
Issued at 252 PM CDT Sat Sep 28 2019

Scattered showers and storms continue to occur across portions of
central and south central Missouri this afternoon and could
continue into the early evening hours, especially across south
central Missouri. Cloud to ground lightning and briefing heavy
rainfall will be the main risk with this activity.

A shortwave trough is tracking east across Kansas this afternoon.
Instability and deep layer shear are increasing ahead of the
trough, with the cap weakening. Storms are starting to develop
across eastern Kansas this afternoon and will track north east
into the area late this afternoon into this evening, mainly this
evening. This activity will mainly remain north of the I-44
corridor. The deep layer shear and instability will support the
risk for a few strong to severe storms, with hail up to the size
of ping pong balls and localized damaging wind gusts with a few
of the strongest storms. These storms will be more scattered in
nature and the better chances across the area will be this
evening north of I-44. Locally heavy rainfall will be possible
with the storms, but with the scattered nature, the flash flood
risk is low.

As the trough moves across the area late this evening into tonight
additional showers and storms will be possible overnight, again
mainly along and north of I-44. A few strong storms will be
possible, but the overall severe risk will be lower overnight than
this afternoon and evening.

Highs today will be a little trickier with clouds and scattered
storms over the area. A warm air mass is still in place across the
area. Where some breaks in the clouds occur highs in the mid to
upper 80s will be possible with low 80s expected where more
clouds occur. Lows tonight will be in the upper 60s to the lower
70s.

.LONG TERM...(Sunday through Saturday)
Issued at 252 PM CDT Sat Sep 28 2019

Upper level ridge will build over the region Sunday and remain in
place through early next week. This will continue the well above
normal temperatures across the area. Highs in the upper 80s to
the lower 90s will occur each day.

An upper level trough will move across the region during the
middle to the end of next week. This will flatten the ridge and
allow a front to move through the region. Showers and storms will
occur with passage of the front and trough. A cooler air mass will
also move into the area behind the front. Highs in the upper 60s
and 70s with lows in the upper 40 and 50s are expected late next
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 601 PM CDT Sat Sep 28 2019

Scattered showers and thunderstorms have developed across eastern
Kansas this evening along a frontal zone. The expectation is for
these storms to stay north of the major southwest Missouri
terminals. The only exception could be JLN, where a shower or
thunderstorm will be possible. Otherwise, VFR will be the rule
tonight as only mid-level broken ceilings accompany the
thunderstorm activity to the west and north.

Surface winds will remain out of the south around 10 kts through
most of this TAF period. There could be a few gusts between 20-25
kts early this evening before sunset. Then, gusts ramp up near 25
kts again tomorrow afternoon at the JLN and SGF terminals.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Albano
Hazardous weather outlook, Sep 28, 7:07 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
707 PM CDT Sat Sep 28 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
707 PM CDT Sat Sep 28 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.

DISCUSSION...

Strong to severe thunderstorms will be possible tonight across
areas along and north of a line from Lamar to Rolla. Large hail up
to the size of quarters, and wind gusts in excess of 60 mph will
be possible with the most intense storms.

Localized flash flooding can not be ruled out over locations that
experience slow moving or training thunderstorms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional storms will then be possible during the middle of next
week. Warm conditions will continue through Wednesday afternoon
with afternoon heat indices in the lower to middle 90s.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in the next six hours for areas
along and north of a line from Lamar to Rolla Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Sep 28, 6:33 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
633 PM CDT Sat Sep 28 2019

KSZ073-097-290015-
Bourbon KS-Crawford KS-
633 PM CDT Sat Sep 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 715 PM CDT...

At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walnut, or near St. Paul, moving northeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Girard...                         Marmaton...
Mccune...                         Uniontown...
Walnut...                         Redfield...
Hepler...                         Greenbush...
Pawnee Station...                 Hiattville...
Petersburg...                     Farlington...
Brazilton...                      Porterville...
Englevale...                      Devon...

LAT...LON 3781 9509 3798 9487 3769 9462 3747 9484
      3734 9500 3734 9507 3738 9507 3739 9509
TIME...MOT...LOC 2333Z 233DEG 22KT 3758 9510

Albano
Special weather statement, Sep 28, 8:06 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Springfield MO
806 PM CDT Sat Sep 28 2019

MOZ055-056-067-290145-
Benton MO-Morgan MO-St. Clair MO-
806 PM CDT Sat Sep 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON...NORTHEASTERN
ST. CLAIR AND NORTHWESTERN MORGAN COUNTIES UNTIL 845 PM CDT...

At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lowry City, or 12 miles south of Clinton, moving northeast at 20 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Truman State Park...              Truman Lake...
Lincoln...                        Cole Camp...
Lowry City...                     Syracuse...
Palo Pinto...                     Racket...
Mora...                           Florence...
Brandon...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3868 9284 3865 9284 3820 9350 3811 9373
      3821 9385 3821 9353 3851 9351 3851 9330
      3854 9329 3853 9307 3869 9306
TIME...MOT...LOC 0106Z 229DEG 17KT 3820 9372

Albano
Local storm report, Sep 28, 9:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
940 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             2 N IANTHA              37.55N 94.40W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT
Local storm report, Sep 28, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 PM CDT SAT SEP 28 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 S IRWIN               37.55N 94.28W
09/28/2019  E1.00 INCH       BARTON             MO   EMERGENCY MNGR

            TIME ESTIMATED FROM RADAR.

&&

JIT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:06 PM CDTSpecial Weather StatementSGFBenton39 min
Sep 28, 8:16 PM CDTSevere Thunderstorm WarningSGFBenton44 min
Sep 28, 8:21 PM CDTAreal Flood AdvisorySGFBarton6 hr
Sep 28, 8:24 PM CDTSevere Thunderstorm WarningSGFBenton, St. Clair51 min
Sep 28, 8:36 PM CDTSevere Thunderstorm WarningSGFBarton54 min
Sep 28, 8:46 PM CDTTornado WarningSGFBarton44 min
Sep 28, 8:47 PM CDTSevere Thunderstorm WarningSGFSt. Clair43 min
Sep 28, 9:17 PM CDTSevere Thunderstorm WarningSGFBenton, Hickory, St. Clair43 min
Sep 28, 9:25 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade65 min
Sep 28, 9:35 PM CDTSevere Thunderstorm WarningSGFBenton40 min
Sep 28, 9:51 PM CDTSevere Thunderstorm WarningSGFBenton27 min
Sep 28, 9:55 PM CDTSevere Thunderstorm WarningSGFHickory35 min
Sep 28, 10:10 PM CDTFlash Flood WarningSGFBenton6 hr
Sep 28, 10:22 PM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Miller, Morgan53 min
Sep 28, 11:19 PM CDTFlash Flood WarningSGFCamden, Hickory6 hr
Sep 29, 12:38 AM CDTFlash Flood WarningSGFCamden5 hr
Sep 29, 5:36 AM CDTAreal Flood AdvisorySGFBenton, Camden, Hickory, Miller, St. Clair4 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFVernon53 hr
Sep 29, 8:21 AM CDTRiver Flood WarningSGFBates, Vernon3 days
Sep 29, 8:21 AM CDTRiver Flood WarningSGFSt. Clair5 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.